My Mom is a 22 year survivor of breast cancer! She has had recurrences (original left breast ca in 1981 with Modified radical mastectomy with radiation, 1991 had right breast removed due to recurrence, then in 1997 had tumor in right lung which was from original breast ca - carcinoma insitu - node negative - estrogen receptor positive). After the middle lobe of her right lung was removed, she was started on Tamoxifen which kept her tumor markers down for several years. Then the markers went up and in 2000, she was changed to Aromasin. Aromasin worked well for 22 months, but markers went up again and then she had "spots" on her right lung. She was switched to Faslodex in July of 2002. In August, she started having shortness of breath and increased cough - which is listed as possible adverse reactions. She has progressively gotten worse with her breathing - shortness of breath has gotten worse as has the cough. She has suddenly developed allergies that she never had before - She was allergic to cats for years, but now is allergic to dogs (even the "non-allergenic" types), many different scented items (candles, perfume, etc.), nuts, milk, chocolate, molds - to name a few and she is developing new allergies constantly. Anytime she is exposed to any of these, her cough gets even worse.Her quality of life has deteriorated because she can't go out due to being exhausted, and not being able to breath effectively. She is on all kinds of asthma medication (she has never had asthma in her life) All of this is since she started on Faslodex. She has had bronchoscopy with multiple biopsies, cat scans, x-rays, you name it and everything is normal! Tumor markers remain stable. This is so strange because it all started about a month after her first injection. I have called Astra Zeneca and they have no reports of this type of reaction. Her doctors are skeptical that this is the cause. I need to hear from others with similar reactions! We changed her to Femara two weeks ago because her markers were going up again (they remained stable in the 50's the whole time she was on Faslodex and are now up to 77). I have since found someone else on another board whose Mom has EXACTLY the same symptoms, including dry patchy pink spots on her skin, a tickly feeling in the throat, feeling like something is stuck in her throat. We just went to an ear, nose and throat doctor 2 days ago. He scoped her and told her there is absolutely nothing wrong with her throat - not even a post nasal drip! I need others who experience the same symptoms (which started just after the second injection) so that I can present this info to the drug company. My mother's doctors were saying that this is just the "disease process", but since this other woman has NEVER had any lung problems before taking Faslodex, the doctors are now starting to listen to me. My Mom has now been off of the Faslodex for 46 days, and her symptoms are really decreasing! I have also been in contact with tow others who experienced these symptoms while on Tamoxifen which works the same way as Faslodex - it blocks the estrogen receptors so that the estrogen can't stick to anything. This means there is all of this estrogen floating around in the body with nowhere to go. Aromasin, Arimidex and Femara stop the body from making any estrogen at all. Please let me know if any of you have had similar experiences on either Faslodex or Tamoxifen. Thanks. Judy (PS - I am a nurse and have been doing a lot of research on this but can find nothing documented about these side effects, so my next step, to prove my point and hopefully to help others who may think they are going crazy, is to go to the drug company and the FDA to report this. Thanks Again!
Judi- I don't get it. What does Astra Zeneca mean "we have no reports blah blah"?@#@#$$##@ How can a drug company shrug when their OWN monographs report increased cough and allergy symptoms?: ( See below...though I'm sure you've seen all this
already.) But listed, clear as day, is shortness of breath, increased cough, wheezing, tightness in chest, etc.(sounds like asthma to ME.) Who are they KIDDING????????
Side Effects of This Medicine
* More common
* Bloating or swelling of face, arms, hands, lower legs, or feet ; rapid weight gain; tingling of hands or feet; unusual weight gain or loss
* More Common
* Back pain ; bladder pain; bloody or cloudy urine; body aches or pain; bone pain; burning, crawling, itching, numbness, *****ling, "pins and needles" , or tingling feelings ; chest pain; chills; congestion; cough, increased ; diarrhea ; difficult, burning, or painful urination; difficult or labored breathing; difficulty having a bowel movement (stool); discouragement; dizziness; dryness or soreness of throat; feeling faint, dizzy, or light-headedness; feeling of warmth or heat; feeling sad or empty; fever; flushing or redness of skin, especially on face and neck; frequent urge to urinate; general feeling of discomfort or illness; headache; hoarseness; injection site pain; irritability; joint pain; lack or loss of appetite; lack or loss of strength; loss of interest or pleasure; lower back or side pain; muscle aches and pains; nausea; pain ; pelvic pain ; runny nose ; shivering; shortness of breath; skin rash ; sleeplessness ; sore throat; stomach pain ; sweating; tender, swollen glands in neck; tightness in chest; trouble concentrating; trouble in swallowing ; trouble sleeping; unable to sleep; unusual tiredness or weakness; voice changes; vomiting; wheezing; weight loss
* Less common
* Difficulty in moving; fear; muscle pain or stiffness; nervousness ; pain, swelling, or redness in joints; pale skin; troubled breathing with exertion ; unusual bleeding or bruising
* Black, tarry stools; feeling of constant movement of self or surroundings; muscle aching or cramping; muscle pains or stiffness; pain in chest, groin, or legs, especially the calves; sensation of spinning; severe, sudden headache; slurred speech; sores, ulcers, or white spots on lips or in mouth; sudden, unexplained shortness of breath; sudden loss of coordination; sudden, severe weakness or numbness in arm or leg; swollen joints; vaginal bleeding ; vision changes
Copyright | Privacy | Accessibility | Selection Guidelines
U.S. National Library of Medicine | National Institutes of Health
Page last updated: 03 April 2003
Zuzu - Wow - I have read the literature in the PDR and in the package insert, but it does NOT list the side effects as clearly as you did! That is probably why her doctors do not believe me - although, now that she has been off of Faslodex for 8 weeks, she is definitely seeing a major improvement - and now they are starting to come around and say it does seem to be the Faslodex! Score one for me! They all looked at me like I was crazy - you know - the family member who happens to be a nurse who knows it all! Hah! I guess I taught them something - namely - listen to your patients and don't think that you always know more than the patiend - especially when the patient and her family go to extensive lengths to research something and they are only reading the PDR and some educational magazines that are not reporting this. THank you so much for the information. Could you send me the link where you got this info from? I would really appreciate it! Judy